MAUDE Adverse Event Report: ETHICON INC. EB EXC GRN 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC GRN 36IN 5-0 D/A RB-1; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number X556H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint#: (b)(4).H6: component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: i have some updated information from cook to be added to the complaint.They have confirmed the needles are falling of the sutures when they open the packet.As well as during the sewing process which cause rework for the operator.Jeremy anderson the snr procurement manager has advised the following codes in red are impacted.It indicates in red the number of sutures by lot number.Cpn approved date rm id mfg lot boxes of 36 eaches needles detached qty percentage of fault x556h mar-2024, z0324-180, tpmbud 61 2196, z0324-181, tpmcqj 72 2592, z0324-182, tpmezz 78 2808, z0324-183, tpmhjp 71 2556, z0324-184, tpmjex 87 3132, z0324-185, uambuz 125 4500, feb-2024, z0224-674 tpmhjp 6 216, jan-2024, z0124-396 tmmckr 36 1296 1 0.1%, z0124-397, tmmdad 17 612, z0124-398, tmmdae 36 1296 3 0.2%, z0124-399, tmmdbh 48 1728, z0124-645, tmmdae 3 108, z0124-661, tmmdbh 15 540, z0124-662, tmmhrc 12 432, z0124-663, tmmhrc 34 1224, z0124-664, tmmhmx 72 2592, z0124-665, tmmckr 25 900, z0124-666, tmmdad 40 1440 6 0.4%, z0124-667, tmmdae 36 1296 19 1.5%, z0124-668, tmmdbh 2 72, z0124-684, qjmhpt 1 36, z0124-685, rlmauc 19 684, z0124-686, tmmdbh 13 468, z0124-687, tmmhhj 76 2736 1 0.0%, z0124-688, tmmhmx 11 396, z0124-689, tmmhrc 22 792, z0124-772, tpmcqj 3 108, z0124-773, tpmbud 8 288, dec-2023, z1223-670 tlmrtb 76 2736, z1223-690, tmmdad 19 684 4 0.6%, nov-2023, z1123-109 tdmcah 37 1332, z1123-110, temquh 48 1728, z1123-112, temmxz 24 864, z1123-113, temdcr 36 1296, z1123-114, tembel 30 1080, z1123-115, temars 36 1296, z1123-116, tummuq 33 1188, z1123-117, tdmlhk 54 1944, z1123-449, temars 44 1584, z1123-450, tembel 48 1728, z1123-451, temdcr 42 1512, z1123-452, temmxz 38 1368, z1123-453, temqhu 30 1080, oct-2023, z1023-601 tdmmtd 78 2808, z1023-60,2 tdmcah 38 1368, z1023-603, tcmklk 1 36, sep-2023, z0923-506 tamkrd 14 504, z0923-507, tcmklk 32 1152, z0923-508, tcmrue 7 252, z0923-509, tdmade 29 1044, z0923-510, tdmlau 95 3420, z0923-511, tdmlhk 36 1296, z0923-512, tdmmhs 78 2808, z0923-513, tdmmuq 46 1656, z0923-514, tdmqas 78 2808, aug-2023, z0823-408 rgmcus 6 216, z0823-409, rlmkmp 3 108, z0823-410, rmmqtt 10 360, z0823-411, samrlx 3 108, z0823-412, shmecb 6 216, z0823-413, shmqlb 5 180, z0823-414, tamkrd 144 5184, z0823-415, tbmpsq 78 2808, z0823-416, tcmklk 0 0, z0823-417, tcmkqq 38 1368, z0823-418, tcmlmz 38 1368, z0823-419, tcmltr 5 180, z0823-420, tcmqkx 36 1296.The cook medical team are also testing other lot numbers to see if they are impacted and will advise.I have also advised our regional wound closure marketing manager.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, supplier quality engineer team lead reported that the needle is detaching from the suture.There were no adverse consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.Additional information was requested, and the following was obtained via: please see attached files for the lot numbers that were rejected and have been discarded.Please update the file accordingly based on the lot numbers and quantity involved.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.(b)(4) currently describes two events, needle pull off pre-op and needle pull off intra-op.For accurate us fda reporting, further clarification is required.1.Is it possible to request the exact number of needle pull offs that occurred during use on each single patient with the corresponding lot number used during the procedure? 2.If this cannot be provided, can it be confirmed that none of the lot numbers provided below pulled off during use on a patient and the lot was only pulled for testing outside of the operating room?.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained via: these sutures were not used on patients.They are used for graft work for cook medical.

Brand Name
EB EXC GRN 36IN 5-0 D/A RB-1
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20909300
Report Number2210968-2024-13304
Device Sequence Number18089663
Product Code GAT
UDI-Device Identifier10705031057555
UDI-Public10705031057555
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberX556H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2024
Supplement Date Received by Manufacturer12/17/2024
01/06/2025
Initial Report FDA Received Date12/11/2024
Supplement Report FDA Received Date01/15/2025
01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown